Alert archive / Wisconsin / River Flood Warnings in 2015

River Flood Warning 4, NWS Green Bay, WI

September 8, 2015Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Sep 8, 2015, 10:15 AM CDT for Wood County, Wisconsin. It took effect at Sep 8, 2015, 3:00 PM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Sep 8, 2015, 10:15 AM CDT (15:15 UTC)
In effect from
Sep 8, 2015, 3:00 PM CDT
Expired
Sep 9, 2015, 9:06 PM CDT
In force
30 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WGUS43 KGRB 081515
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 AM CDT TUE SEP 8 2015

...The National Weather Service in Green Bay has issued a flood 
warning for the following rivers in Wisconsin... 

  Yellow River at Babcock affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-090615-
/O.NEW.KGRB.FL.W.0004.150908T2000Z-150910T0206Z/
/BBCW3.1.ER.150908T2000Z.150909T0000Z.150909T0806Z.NO/
1015 AM CDT TUE SEP 8 2015

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Yellow River at Babcock.
* at  8:30 AM Tuesday the stage was 9.7 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by late this afternoon and 
  continue to rise to near 13.6 feet by this evening. The river will 
  fall below flood stage by early tomorrow.


&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
1 follow-up statement
841 
WGUS83 KGRB 082044
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
344 PM CDT TUE SEP 8 2015

...The flood warning is cancelled for the following rivers in upper 
Wisconsin...

  Yellow River at Babcock affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-082114-
/O.CAN.KGRB.FL.W.0004.000000T0000Z-150909T0330Z/
/BBCW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
344 PM CDT TUE SEP 8 2015

The Flood Warning is cancelled for
  The Yellow River at Babcock.
* At  2:30 PM Tuesday the stage was 9.9 feet. 
* Flood stage is 12.0 feet. 
* Forecast...the river crested below flood stage at 10.0 feet.  The 
  river will fall to 5.7 feet by Wednesday afternoon.


&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Sep 8, 3:46 AM CDT, 6 hours 29 minutes earlier.

Area forecast discussion, Sep 8, 3:46 AM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CDT TUE SEP 8 2015

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 341 AM CDT TUE SEP 8 2015

ANOTHER ROUND OF RAIN TODAY...THEN COOLER AND LESS HUMID FOR THE
REST OF THE WEEK.

CURRENT LARGE SCALE PATTERN HAS MODEST AMPLITUDE...WITH THE MAIN
BAND OF WESTERLIES ACRS SRN CANADA AND THE NRN CONUS. AN UPR TROF
IS OVER THE WRN PLAINS...WITH RIDGES OVER THE ERN PAC AND OFF THE
EAST COAST. THE PLAINS TROF WL ADVANCE EWD AND SETTLE INTO THE
GREAT LAKES RGN AND THEN DEEPEN AS THE LARGE SCALE PATTERN STARTS
TO GAIN AMPLITUDE LATER THIS WEEK. BY THE WEEKEND...JET ENERGY
PROGRESSING ACRS CANADA WL PROBABLY BREAK THROUGH N OF THE
TROF.

FRONTAL SYSTEM LINGERING ACRS THE RGN WL SERVE AS THE FOCUS
FOR ANOTHER SIG RAIN EVENT TDA...THEN PCPN EVENTS DURING THE
REMAINDER OF THE PERIOD WL MORE LIKELY CONSIST OF SCT SHRA. AMNTS
WL PROBABLY END UP AOA NORMAL FOR THE PERIOD. HUMID AIR WL LINGER
ONE MORE DAY...THEN COOLER AND DRIER AIR WILL SETTLE INTO THE
AREA. TEMPERATURES SHOULD TREND DOWN TO A LITTLE BELOW NORMAL BY
THE LATTER PART OF THE WEEK AND FOR AT LEAST THE START OF THE
UPCOMING WEEKEND...BEFORE WARMING EARLY NEXT WEEK.
&&

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 341 AM CDT TUE SEP 8 2015

FRONTAL BOUNDARY LINGERING ACRS THE AREA...THOUGH SOMEWHAT ILL
DEFINED...WL SERVE AS THE FOCUS FOR ANTHER SIG RAINFALL EVENT AS
WV RIDES EWD ALONG THE BOUNDARY. AFTER BEING RELATIVELY QUIET
EARLIER THIS MORNING...RADAR MOSAIC INDICATED A RAPID INCREASE IN
SHRA/TSRA OUT TO THE WEST THE PAST FEW HRS. WL BASE POPS AND QPF
ON LAST MINUTE TRENDS AT ISSUANCE TIME...BUT ANTICIPATE
CATEGORICAL POPS FOR AT LEAST THE SRN 1/2 OF THE AREA WITH
WIDESPRED RAINFALLS OF 0.50 TO 1.00 INCH. THE WAVE RIDING ALONG
THE FRONT SHOULD KEEP THE PCPN MOVG EWD...SO DURATION OF THE
HEAVIER RAINS WON/T BE GREAT. HOWEVER WITH MFI RECEIVING NEARLY 5
INCHES AND AUW NEARLY 3 INCHES OF RAIN WITHIN THE PAST 48
HRS...THE POTENTIAL FOR AT LEAST MINOR FLOODING IS PRETTY HIGH.
PLUS...THOSE AREAS ARE CLOSE TO THE SFC FRONTAL POSN...SO IF
CONVECTION GETS FOCUSED IN THOSE AREAS FOR EVEN A RELATIVELY SHORT
PERIOD...MORE SERIOUS FLOODING IS POSSIBLE. FOR THOSE REASONS...WL
ISSUE A FFA FOR MARATHON/WOOD/PORTAGE. THE REMAINDER OF THE AREA
SHOULD BE ABLE TO HANDLE THE EXPECTED RAINFALL BETTER.

DESPITE THE DRIER AIR STARTING TO ARRIVE IN THE AREA TNGT...CLEARING
SKIES AND LGT WINDS SHOULD ALLOW AT LEAST PATCHY FOG TO FORM OVER
N-C WI.

PLENTY OF SUNSHINE IS EXPECTED WED. MODELS INDICATE THAT SECONDARY
BOUNDARY DROPPING SWD COMBINED WITH WK SHRTWV ALOFT COULD GENERATE
SOME SCT CONVECTION...BUT THAT WOULD LIKELY HOLD OFF UNTIL AFTER
00Z THU SO KEPT WED DRY.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 341 AM CDT TUE SEP 8 2015

AN UPPER LEVEL TROUGH IS EXPECTED TO MAKE ITS WAY ACROSS THE
REGION DURING THE LATTER HALF OF THE WEEK. A SURFACE COLD
FRONT...WITH SOME HELP FROM AN UPPER SHORT WAVE AHEAD OF THE MAIN
TROUGH...WILL BRING A CHANCE FOR SHOWERS STARTING IN NORTHERN
WISCONSIN WEDNESDAY NIGHT AND SPREADING ACROSS THE ENTIRE AREA ON
THURSDAY. THERE IS ENOUGH INSTABILITY ON THURSDAY TO MENTION
THUNDER SO HAVE INCLUDED THAT AS WELL. THE CHANCE FOR SHOWERS
CONTINUES THURSDAY NIGHT INTO FRIDAY AS THE MAIN TROUGH MOVES
ACROSS WISCONSIN. THERE IS STILL A CHANCE FOR THUNDER ON THURSDAY
EVENING...OTHERWISE JUST SHOWERS.

SURFACE HIGH PRESSURE OVER THE REGION AND AN UPPER RIDGE SHOULD
KEEP THE AREA GENERALLY DRY THROUGH THE WEEKEND. FLOW ALOFT THEN
BECOMES MORE ZONAL AND ANOTHER SURFACE SYSTEM APPROACHING THE
STATE WILL BRING A CHANCE FOR SHOWERS...AND POSSIBLY SOME
THUNDER...ACROSS NORTHERN WISCONSIN ON MONDAY.

DAYTIME HIGHS SHOULD BE WITHIN A DEGREE OR TWO OF NORMAL ON
THURSDAY BEFORE FALLING SEVERAL DEGREES ON FRIDAY AND SATURDAY IN
THE WAKE OF THE COLD FRONT. EXPECT A WARM UP TO NEAR NORMAL HIGHS
ON SUNDAY...AND IT SHOULD BE A FEW DEGREES ABOVE NORMAL ON
MONDAY.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 341 AM CDT TUE SEP 8 2015

FG OVER E-C WL AND PATCHY LOW CLDS ACRS THE AREA WL LIKELY GET
SCOURED OUT AS PCPN MOVES IN FM THE W. EXPECT MAINLY MVFR
CONDITIONS WITH THE PCPN...WITH IMPROVING CONDITIONS IN THE WAKE
OF THE SHRA/TSRA. PATCHY DENSE FOG POSSIBLE TNGT...ESPECIALLY OVER
N-C WI.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ030-035-
036.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MG
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Sep 8, 4:33 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
433 AM CDT TUE SEP 8 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
433 AM CDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING TODAY...MAINLY OVER
CENTRAL AND EAST-CENTRAL WISCONSIN. MARATHON...WOOD...AND PORTAGE
COUNTIES WILL BE AT THE GREATEST RISK OF EXPERIENCING FLOODING
SINCE THE GROUND IN THOSE AREAS IS ALREADY SATURATED FROM THE
HEAVY RAIN DURING THE WEEKEND.

SCATTERED THUNDERSTORMS WILL BE EMBEDDED WITHIN THE LARGE AREA OF
RAIN AFFECTING THE AREA. THE STRONGEST STORMS COULD PRODUCE GUSTY
WINDS...BUT SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. SEVERE WEATHER IS
NOT EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-091100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
433 AM CDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS AND FOG WILL POSE A HAZARD TO BOATERS TODAY. THE FOG
WILL BE MOST PERSISTENT ON THE LAKE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS COULD POSE A HAZARD TO MARINERS THURSDAY.

SKOWRONSKI/MG

In the hours before

Local storm report, Sep 8, 9:26 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
926 AM CDT TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLOOD            GREEN BAY               44.51N 88.00W
09/08/2015                   BROWN              WI   AMATEUR RADIO

            URBAN STREET FLOODING ON MAIN ST AND ADAMS ST. FLOODING
            OVER THE CURBS.

&&

AA
Local storm report, Sep 8, 9:28 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 AM CDT TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     HEAVY RAIN       CHILTON                 44.03N 88.16W
09/08/2015  M2.00 INCH       CALUMET            WI   TRAINED SPOTTER

            STORM TOTAL SO FAR.

&&

AA
Local storm report, Sep 8, 9:39 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
939 AM CDT TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     FLOOD            PINE RIVER              44.15N 89.08W
09/08/2015                   WAUSHARA           WI   TRAINED SPOTTER

            URBAN STREET FLOODING IN PINE RIVER AND SAXVILLE

&&

AA
Local storm report, Sep 8, 9:41 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
941 AM CDT TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            WAUTOMA                 44.06N 89.28W
09/08/2015                   WAUSHARA           WI   EMERGENCY MNGR

            URBAN FLOODING OVER THE CURB ALONG HIGHWAY 21.

&&

AA
Local storm report, Sep 8, 9:44 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
944 AM CDT TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HEAVY RAIN       1 ESE GREEN BAY         44.50N 87.98W
09/08/2015  M1.10 INCH       BROWN              WI   PUBLIC

            STORM TOTAL SO FAR. REPORT VIA SOCIAL MEDIA.

&&

AA
Local storm report, Sep 8, 10:06 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1006 AM CDT TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     HEAVY RAIN       STEVENS POINT           44.51N 89.56W
09/08/2015  M1.30 INCH       PORTAGE            WI   PUBLIC

            STORM TOTAL SO FAR. REPORT VIA SOCIAL MEDIA.

&&

AA

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 4:00 AM CDTFlash Flood WatchGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 9 more8 hr
Sep 8, 7:25 AM CDTAreal Flood AdvisoryGRBPortage, Waushara, Wood3 hr
Sep 8, 8:40 AM CDTAreal Flood AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 3 more20 min
Sep 8, 8:56 AM CDTFlash Flood WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago3 hr
Sep 8, 9:00 AM CDTAreal Flood AdvisoryGRBMenominee, Oconto, Shawano, Waupaca, Waushara3 hr

Nearby

River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.